Oklahoma, 2006

Hail in Oklahoma, March 8, 2006

March 8, 2006 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 8, 10:03 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 8, 10:03 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1003 AM CST WED MAR 8 2006

.DISCUSSION...
ELEVATED SHOWERS AND THUNDERSTORMS WILL EXPAND ACROSS SOUTHEASTERN
OKLAHOMA INTO NORTHWEST ARKANSAS THIS MORNING WITHIN A REGION OF
ENHANCED UPGLIDE AND MOISTURE ADVECTION.  LATEST DATA SUPPORTS THIS
ROUND OF PRECIP CONTINUING INTO EARLY AFTERNOON...AND THE SEVERE
RISK WITH THIS ACTIVITY WILL BE LIMITED.

ACTIVE SURFACE PATTERN WILL CONTINUE TO DEVELOP THROUGHOUT THE DAY
WITH THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT BEING AN
APPROACHING DRYLINE AND SURFACE LOW.  WILL HOLD ONTO LOW
THUNDERSTORM CHANCES FOR THIS AFTERNOON...THOUGH BETTER CHANCES
WITHIN THE FORECAST AREA WILL BE AFTER 6 PM.  OVERNIGHT WILL BE AN
ACTIVE SEVERE WEATHER PERIOD...WITH LATER DISCUSSION AND HAZARDOUS
WEATHER OUTLOOKS CONTAINING ADDITIONAL DISCUSSION.

WILL CONTINUE WITH CURRENT FIRE WEATHER PRODUCTS WITH UPDATES
FORTHCOMING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ064.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Mar 8, 4:52 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 AM CST WED MAR 8 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 AM CST WED MAR 8 2006

...SIGNIFICANT ROUND OF SEVERE WEATHER EXPECTED TONIGHT WITH THE
   POTENTIAL FOR A FEW TORNADOES...

...RED FLAG WARNING IN EFFECT FOR TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET....AFTER 900 PM.

	AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 600 PM.

	AREA AT GREATEST RISK...SE OKLAHOMA...WEST-CENTRAL ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...900 AM.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 1000 AM.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPED ACROSS FAR NORTHEAST OKLAHOMA EARLY
THIS MORNING...THEN LIFTED NORTHEAST OF THE AREA. THE ATMOSPHERE IS
EXPECTED TO REMAIN CAPPED FOR THE REMAINDER OF THIS MORNING AND AFTERNOON
WITH LIMITED THUNDERSTORMS CHANCES...PRIMARILY OVER FAR NORTHEAST
OKLAHOMA.

STRONG SOUTHERLY WINDS WILL CONTINUE TO TRANSPORT LOW LEVEL MOISTURE
INTO THE AREA WITH GUST TO 35 MPH LIKELY ACROSS MUCH OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS BY EARLY AFTERNOON. WITH TEMPERATURES RISING
INTO THE LOWER TO MID 70S...DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE.
A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF NORTHEAST OKLAHOMA.
PLEASE REFER TO THE LATEST RED FLAG WARNING /OKCRFWTSA / AND FIRE DANGER
STATEMENT /OKCRFDTSA / ISSUED BY THE NATIONAL WEATHER SERVICE IN
TULSA.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS
BY LATE AFTERNOON WITH A DRY LINE PUSHING EAST INTO CENTRAL OKLAHOMA.
THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE ALONG AND
EAST OF THE DRY LINE BY LATE AFTERNOON WITH STRONG WIND FIELDS ALOFT.
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY INITIATE ALONG
THE DRY LINE BY EARLY EVENING...MOVING INTO EASTERN OKLAHOMA DURING
THE EVENING HOURS. THESE STORMS WILL LIKELY PRODUCE VERY LARGE HAIL
AND DAMAGING WINDS. IN ADDITION...THERE WILL BE AN INCREASED TORNADO
THREAT WITH ANY ISOLATED SUPERCELLS THAT MOVE INTO EASTERN OKLAHOMA.

THE THUNDERSTORM ACTIVITY WILL LIKELY BECOME MORE LINEAR WITH TIME...
MOVING ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL LIKELY CONTAIN LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. IN ADDITION...LOW LEVEL WIND
FIELDS ARE EXPECTED TO BE ESPECIALLY STRONG ACROSS SOUTHEAST OKLAHOMA
AND WEST- CENTRAL ARKANSAS...WITH AN INCREASED TORNADO THREAT THROUGH
THE OVERNIGHT HOURS.

PERSONS ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SHOULD
BE PREPARED FOR SIGNIFICANT SEVERE WEATHER TONIGHT WITH THE POTENTIAL
FOR A FEW TORNADOES. RESIDENTS SHOULD MONITOR THIS SITUATION CLOSELY
THROUGHOUT THE DAY INTO THE OVERNIGHT HOURS. WATCHES AND WARNINGS
WILL LIKELY BE ISSUED FOR A LARGE PORTION OF THE AREA THIS EVENING...
CONTINUING WELL INTO THE OVERNIGHT HOURS. GIVEN THE SEVERE WEATHER
WILL LIKELY IMPACT A LARGE PORTION OF THE AREA DURING THE OVERNIGHT
HOURS...NOAA WEATHER RADIOS SHOULD BE IN PROPER WORKING ORDER AND
SET TO THE AUDIBLE ALARM POSITION. PLEASE REFER TO THE LATEST
PUBLIC INFORMATION STATEMENT /OKCPNSTSA/ FOR ADDITIONAL SEVERE
WEATHER SAFETY RULES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS SHOULD BE PREPARED
FOR SIGNIFICANT SEVERE WEATHER TONIGHT WITH THE POTENTIAL FOR A FEW
TORNADOES. PLEASE REFER TO THE NATIONAL WEATHER SERVICE TULSA
DECISION SUPPORT PAGE FOR WARNING PROBABILITIES FOR YOUR GIVEN
AREA. SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS MAY REDEVELOP THURSDAY AS VERY COLD AIR
ALOFT PASSES OVERHEAD. ANY STORMS WHICH DEVELOP WITHIN THIS
ENVIRONMENT WILL HAVE A HIGH CHANCE OF PRODUCING LARGE HAIL.

ANOTHER STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS SUNDAY
INTO MONDAY WITH A CHANCE FOR ADDITIONAL THUNDERSTORMS...INCLUDING
THE RISK FOR SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 8, 12:03 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1203 PM CST WED MAR 8 2006

ARZ019-029-OKZ076-081845-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-
1203 PM CST WED MAR 8 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 1203 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTHWEST OF SHADY POINT...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...
SHADY POINT...CAMERON...PANAMA...ROCK ISLAND...POCOLA...
SCULLYVILLE...BRADEN...MILL CREEK...URSULA...HACKETT...BARLING...
LAVACA...JENSON...EXCELSIOR...BONANZA...JENNY LIND...RYE HILL...
BLOOMER...CENTRAL CITY...KIBLER AND DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 16 km away, was scanning. The volume nearest the first event began at 18:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Le Flore

When
March 8, 12:15 PM CST
Where
Le Flore County, Rock Is
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.183, -94.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494570.